Washington, 2003Heavy Snow in Washington, December 27 to 28, 2003
December 27 to 28, 2003 · NWS PDT · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 27, 9:00 AM PST, 5 hours earlier.
Area forecast discussion, Dec 27, 9:00 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
900 AM PST SAT DEC 27 2003
.DISCUSSION...A SYSTEM IS CURRENTLY MOVING THROUGH THE AREA THIS
MORNING...BRINGING MOSTLY SNOW SHOWERS TO THE REGION. HOWEVER...MAY
LOCATIONS IN THE BASIN AND FOOTHILLS ARE JUST AROUND THE FREEZING
MARK...AND ALTHOUGH THE SNOW SEEMS TO BE STICKING...IT IS NOT
ACCUMULATING. SNOW LEVELS WILL ALSO BE RISING TO AROUND 1500 FEET
TODAY...SO THE BASIN LOCATIONS MAY SEE A MIX OF RAIN AND
SNOW...BEFORE TURNING TO RAIN AS THIS SYSTEM EXITS THE AREA.
OTHERWISE...THIS IS THE FIRST SYSTEM OF TWO MOVING THROUGH THE
PACIFIC NORTHWEST TODAY. THE NEXT SYSTEM IS NOW MOVING ONSHORE AS
SEEN ON SATELLITE AND RADAR IMAGERY...AND WILL BE CROSSING OVER
CASCADES LATER THIS AFTERNOON. THIS SYSTEM HAS GOOD UPPER LEVEL
SUPPORT AND PLENTY OF MOISTURE AND COLD AIR ASSOCIATED WITH IT. AS
A RESULT...SNOW LEVELS WILL BE DROPPING BACK DOWN TO THE SURFACE
TONIGHT...AND SNOW WILL CONTINUE ACROSS THE AREA. A SNOW ADVISORY
HAS BEEN ISSUED FOR THE EAST SLOPES OF THE WASHINGTON CASCADES FOR
LATER THIS AFTERNOON THROUGH TONIGHT...AND A WINTER STORM WATCH HAS
BEEN ISSUED FOR THE BLUE AND WALLOWA MOUNTAINS FOR TONIGHT. STILL
NEED TO EXAMINE THE SITUATION MORE CLOSELY...BUT WILL MOST LIKELY
UPGRADE THE WATCH TO AT LEAST A SNOW ADVISORY...AND POSSIBLE A
WARNING THIS AFTERNOON. WILL ALSO NEED TO CLOSELY LOOK AT SNOW
AMOUNTS FOR THE FOOTHILLS OF THE BLUES AS WELL AS THE GRANDE RONDE
VALLEY AS THEY MAY BE PUSHING ADVISORY CRITERIA AS WELL. PALMER
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 37 27 36 / 50 60 40
WALLA WALLA 39 30 37 / 50 60 30
TRI-CITIES 40 31 39 / 50 50 20
YAKIMA 33 25 32 / 60 60 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH TONIGHT FOR OREGON ZONES 46 AND 50.
WA...SNOW ADVISORY TODAY AND TONIGHT FOR WASHINGTON ZONES
25. WINTER STORM WATCH TONIGHT FOR ZONE 30.
&&
82Hazardous weather outlook, Dec 27, 5:00 AM PST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST SAT DEC 27 2003
ORZ041>050-WAZ024>030-281302-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
LIGHT SNOW IS EXPECTED TO DEVELOP TODAY ACROSS THE EAST SLOPES OF THE
WASHINGTON CASCADES AND CONTINUE INTO TONIGHT. 5 TO 8 INCHES OF SNOW
IS POSSIBLE AND A SNOW ADVISORY HAS BEEN ISSUED FOR THIS AREA THROUGH
TONIGHT. ALSO...A WINTER STORM WATCH IS IN EFFECT FOR THE BLUE AND
WALLOWA MOUNTAINS TONIGHT. LIGHT SNOW WILL DEVELOP TONIGHT THAT MAY
BECOME HEAVY AT TTMES. SNOW ACCUMULATIONS BETWEEN 5 TO 9 INCHES AND
WITH AN UPSLOPE FLOW...HIGHER AMOUNTS ARE POSSIBLE. ADDITIONAL
INFORMATION CAN BE FOUND UNDER THE FOLLOWING PRODUCT...PDXWSWPDT.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ANOTHER STORM SYSTEM MAY AFFECT THE REGION SUNDAY THAT SHOULD
INCREASE SNOW CHANCES. SNOW ACCUMULATIONS ARE POSSIBLE MAINLY IN AREA
MOUNTAINS. THEN MUCH COLDER AIR WILL ENTRENCH THE TWO STATE AREA
MONDAY THROUGH THE MIDDLE OF THE WEEK BEFORE A SERIES OF STORMS
POUNDS THE PACIFIC NORTHWEST COAST INTO THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS A WINTER STORM WATCH HAS
BEEN ISSUED FOR THE BLUE AND WALLOWA MOUNTAINS WITH SIGNIFICANT
ACCUMULATIONS POSSIBLE.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, W Kittitas/W Yakima/W Klickitat T X Sw
- When
- December 27, 2:00 PM PST to December 28, 4:00 PM PST
- Where
- W Kittitas/W Yakima/W Klickitat T X Sw forecast zone
- Reported by
- GENERAL PUBLIC
14 inches of snow was measured by a cooperative observer in Easton.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in South Dakota, December 27 to 28, 20039 events
- Blizzard in North Dakota, December 27 to 28, 20038 events
- Winter Storm in Wyoming, December 27 to 28, 20036 events
- Winter Storm in North Dakota, December 27 to 28, 20035 events
- Frost and Freeze in California, December 27 to 28, 20034 events
- Blizzard and Heavy Snow in Alaska, December 27 to 29, 2003$1,000 · 79 kt wind · 4 events
- Winter Storm in Hawaii, December 27 to 31, 20033 events
- Heavy Snow in Oregon, December 27 to 28, 20032 events
- Winter Storm in Oregon, December 27 to 29, 20031 event
- Heavy Snow in Washington, December 27 to 28, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331736.